MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® URETERAL STENT

C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® URETERAL STENT
Model Number 788614
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient underwent ureteroscopic surgery in the right side and needed to indwell a ureteral stent.The nurse disassembled a root and found that the tube was ruptured.Another stent was opened and that was also found to be ruptured.It was mentioned that extra operation or drug therapy was included for this incident.Per follow up information received via ibc on 19aug2022, it was stated that both stents belonged to the same lot and the event included extra operation or drug therapy was referring to the replacement of a new device.Per notification received from investigator on 21sep2022, it was stated that the customer returned two ureteral stents and both stents were broken.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Additional Manufacturer Narrative
The reported event is confirmed, cause unknown.The ureteral stent was returned without the original packaging.An evaluation of the physical sample was completed.A photo sample was submitted showing two stent, one of which was noted to be broken into two pieces.Visual evaluation of the physical sample noted a separation on the stent; the separation occurred at the porthole.The material appears stretched and discolored on one side of the tubing and the other side shows cut marks as if the separation started as a cut and was pulled apart the remainder of the way.The suture did not show indications of being pulled and no other damages were noted.The outer diameter of the sample measured 0.0808" with a laser micrometer.A 0.038" guidewire was able to pass through the stent without resistance.Although a specific cause cannot be determined, based on the risk document a potential root cause could be, "material selection".The device was used for treatment purposes.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: avoid improper handling of stent such as bending, kinking, tearing, etc.Misuse could damage the overall integrity of the stent." "care should be exercised when removing the stent from the inner polybag to eliminate tearing or fragmentation." "the insertion of a ureteral stent should only be done by those individuals who have comprehensive training in the techniques and risks of the procedure." "suture may be cut off prior to stent placement.Remove suture if indwelling time is expected to be longer than 14 days." the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARD® INLAY OPTIMA® URETERAL STENT
Common Device Name
URETERAL STENT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key15519500
Report Number1018233-2022-07567
Device Sequence Number6028778
Product Code FAD
UDI-Device Identifier00801741015724
UDI-Public(01)00801741015724
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K043193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2026
Device Model Number788614
Device Catalogue Number788614
Device Lot NumberNGGQ0323
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/21/2022
Supplement Date Received by Manufacturer02/16/2023
Initial Report FDA Received Date09/30/2022
Supplement Report FDA Received Date02/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age52 YR
Patient SexMale
Patient Weight52 KG